Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|chiko_05 - Mon Oct 22, 2007 9:15 pm||
I've been on the pill for 2 years and i got my period a week early. Should I keep taking the pill as normal and if so during the week that im supposed to be having my period and therefore not taking it could i be at risk for pregnacy if i have sex either during that week or after?
|Debbie Miller, RN - Tue Oct 23, 2007 9:43 pm||
Unless your prescribing physician has told you otherwise, I believe it makes sense to start the new pack to be certain you do not ovulate the next month. For whatever reason your schedule is off, it could also mean your expected ovulation date could be early so this would be the safest thing. It is not essential that you have a break in the pill anyway; it just allows your period to come. This is usually reassuring to someone who wants to know they are not pregnant.
If you continue to bleed erratically, contact your doctor to be evaluated as to whether or not you are on the right pill for you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.